Plasma exchange in the management of a case of hypertriglyceridaemic pancreatitis triggered by venlafaxine


Sevastru, Stefan, Wakatsuki, Mai, Fennell, Jonathan and Grocott, Michael P.W. (2012) Plasma exchange in the management of a case of hypertriglyceridaemic pancreatitis triggered by venlafaxine BMJ Case Reports, 2012 (doi:10.1136/bcr.11.2011.5208). (PMID:22892234).

Download

Full text not available from this repository.

Description/Abstract

The authors present a case of a young, non-diabetic Caucasian male patient with long-standing depression who had recently been started on venlafaxine. He presented to the emergency department with central abdominal pain, drowsiness and vomiting with a raised serum amylase. He was diagnosed with acute pancreatitis (AP) that was confirmed following an abdominal ultrasound and CT. His initial biochemistry was immeasurable in the first 12 h of admission due to macroscopically visible hyperlipidaemia. In the absence of any other causes of AP, hyperlipidaemia was the most likely aetiology. He was transferred to the intensive care unit where he was managed by lipidic restriction, fluid resuscitation and 3 consecutive days of plasma exchange. Plasma triglyceride levels were reduced from 42.9 to 2.4 mmol/l following plasma exchange. He made a full recovery and at discharge was investigated for familial hypertriglyceridaemia and referred to a multi-disciplinary team for follow-up. His venlafaxine was stopped on admission.

Item Type: Article
Digital Object Identifier (DOI): doi:10.1136/bcr.11.2011.5208
ISSNs: 1757-790X (print)
Subjects: R Medicine > R Medicine (General)
Organisations: Human Development & Health
ePrint ID: 348857
Date :
Date Event
2012Published
Date Deposited: 21 Feb 2013 12:16
Last Modified: 21 Feb 2017 16:14
Further Information:Google Scholar
URI: http://eprints.soton.ac.uk/id/eprint/348857

Actions (login required)

View Item View Item